Ibuprofen-induced Henoch–Schönlein purpura nephritis: First
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract
Ibuprofen is a nonsteroidal anti-inflammatory drug that is used widely in treating pain, fever, and inflammation. Its side effects are mainly due to acute renal impairment and gastric discomfort. We hereby report a rare case of Henoch–Schönlein purpura nephritis secondary to ibuprofen consumption which has not been reported in literature before.

Henoch–Schönlein purpura (HSP) nephritis is a rare kidney disease leading to chronic kidney disease in a small percentage of patients.[1] It usually presents as acute episode followed by complete healing in the majority of patients. However, persisting proteinuria and progressive chronic kidney disease occur in a minority of patients if treatment is not started promptly.[2] There are few known triggers, but ibuprofen-induced HSP nephritis has never been described before.

Case Report
A 62-year-old female with known hyperlipidemia developed acute purpuric rashes over her lower limbs and abdomen 3 weeks after consuming ibuprofen for her right shoulder pain. She was seen by a dermatologist for the rash who diagnosed HSP. The lesion was managed conservatively. She did not take any other medication or supplement apart from five tablets of 200 mg ibuprofen over 5 days period. Four weeks later, she developed new onset of leg edema, frothy urine, and hypertension. Laboratory test confirmed mixed nephritic-nephrotic syndrome....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5155482/
Preview
M●●●●a S and 5 others like this
Like
Comment
Share